Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 57, NWS Wilmington, OH

June 2, 2007Franklin County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 2, 2007, 2:52 PM EDT for Franklin County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 2:52 PM EDT (18:52 UTC)
Expired
Jun 2, 2007, 3:30 PM EDT
In force
38 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Franklin County, OH

The radar

The Cincinnati radar (KILN), 93 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:05 PM EDT, 47 minutes earlier.

Area forecast discussion, Jun 2, 2:05 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 PM EDT SAT JUN 2 2007

.SYNOPSIS...
A WARM HUMID AIRMASS WILL REMAIN ACROSS THE OHIO VALLEY THIS
WEEKEND. A COLD FRONT OVER WILL PUSH INTO THE ILLINOIS LATER
TODAY...THEN INTO OHIO BY SUNDAY NIGHT. THE FRONT WILL ACT AS A
FOCUS FOR MORE WIDESPREAD SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION CONTINUES TO ENHANCE ACRS AREAS ALONG AND WEST OF
I-71...AS MUCAPES ARE UP IN THE 1500-200 J/KG RANGE. ALL STORMS
HAVE BEEN STRONG AND HAVE HAD AN ISOLD SVR THREAT IN WEST CNTRL
OH. EXPECT THIS THREAT TO CONTINUE AND EXPAND INTO THE AFTN HOURS
AS QUICK GLANCE AT MODEL SOUNDING DATA INDCG MAX DELTA THETA-E
VALUES NEAR 20K. MAIN THREAT WILL BE GUSTY WINDS. STORM MOTION
REMAINS WEAK...INVOF 10KTS FOR AFTN HOURS. WITH PWATS CONTINUING
TO RISE AS DEEPER MOISTURE ADVECTS IN FROM THE SOUTH...ANY STORM
WILL BE CAPABLE OF TORRENTIAL RAINFALL. APPEARS UPR LVL SUBSIDENCE
IS HOLDING ON ACRS FAR SE FCST AREA...BUT EXPECT ISOLD TO WDLY SCT
CONVECTION TO DVLP HERE AS WELL BY 20-21Z AS CONVECTIVE TEMPS ARE
REACHED AND SUBSIDENCE IS ERODED.

INCREASED POPS TO 30-40 FOR SCT TSTMS ACRS ALL BUT SE FCST AREA.
ALSO WITH MORE CLOUDS/PCPN...LOWERED HI TEMPS THIS AFTN AS WELL.

RYAN

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
AS BARRY PULLS UP THE EAST COAST THE UPPER LOW AND CDFNT WILL
MOVE E. PCPN CHANCE SHOULD INCREASE FROM W TO E OVERNIGHT. FEEL
THAT THE LIKELY POPS FROM THE MAV MOS FOR TNGT ARE TOO HI. CHC
POPS SEEM MORE APPROPRIATE. UPPER LOW PUSHES THRU THE LAKES AND A
CDFNT INTO THE OH VLY ON SUNDAY. INCREASED POPS TO LIKELY FOR
SUNDAY. THIS IS A LITTLE BELOW THE MAV MOS. WASNT CONFIDENT THAT
THE COVERAGE WOULD BE HIGH ENUF TO MATCH THE CATEGORICAL POPS THAT
IT WAS GIVING ME. PCPN SHOULD DIE DOWN SUN NGT...BUT THEN ANOTHER
SPOKE OF ENERGY SWINGS ACROSS THE REGION ON MONDAY. WENT LIKELY
AGAIN ON SUNDAY.

UPPER LOW BEGIN TO PULL N ON TUE. A LITTLE DRIER AND MORE STABLE
AIR WORKS INTO THE REGION. DRIED OUT TUE.

WENT WITH THE WARMER MAV MOS HIGHS TODAY. WITH THE CLOUDS AND PCPN
WORKING IN TONIGHT FELT DECIDED TO LEAN TOWARDS THE WARMER FWC MOS
FOR LOWS. MAV MOS LOOKED REASONABLE AGAIN FOR HIGH ON SUNDAY...BUT
TOO COOL AGAIN SUN NGT. WENT WITH FWC MINS AGAIN SUNDAY NIGHT.
FINALLY SAW NO REASON TO DEVIATE FRO GFS MOS HIGH FOR MONDAY.

SITES

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
NO CHANGES TO PREVIOUS FORECAST.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
UNSTABLE ATMOSPHERE THIS AFTN HAD ALLOWED FOR SCT TSTMS INVOF
TERMINALS. COMBINATION OF MESOSCALE FORCING VIA OUTFLOW BNDRIES
AND MUCAPES APPCHG 2000 J/KG THIS AFTN WILL KEEP SCTR TSTMS ACRS
THE REGION INTO ERLY EVNG HOURS. INSERTED VCTS OR CB MENTION AT
ALL TAF SITES TO INDICATE POTENTIAL CONVECTION. MAY BRIEFLY SEE
LOCALLY GUSTY WINDS WITH ANY OF THE STORMS. WITH LIGHT WINDS
OUTSIDE OF TSTMS...WILL CONTINUE TO SEE MVFR VSBYS WITH HZ.

INSTABILITY DIMINISHES THIS EVNG AS MID LVL MOISTURE CONTINUES TO
FUNNEL INTO REGION FROM COLD FRONT TO WEST AND TROPICAL DEPRESSION
BARRY TO SOUTHEAST. NOT MUCH FORCING OVERNIGHT...SO EXPECT PCPN
WILL BE FAIRLY WDLY SCT AND HAVE LARGELY KEPT OUT OF TERMINALS FOR
MUCH OF THE NIGHT. MVFR VSBYS FROM BR/HZ CAN BE EXPECTED THRU THE
NIGHT AS WELL WITH LIGHT WINDS. EXPECT PCPN CHANCES TO INCREASE
SUN MRNG AS COLD FRONT MOVES ACRS INDIANA. HAVE INSERTED VCTS AT
ALL TERMINALS BY LATE MRNG...WITH POTENTIAL FOR MORE WIDESPREAD
COVERAGE AT KCVG/KLUK/KDAY PRIOR TO 18Z SUN IN CLOSER PROXIMITY TO
FRNTL BNDRY.

NO SIGNIFICANT WEATHER IS EXPECTED OUTSIDE OF THUNDERSTORM
ACTIVITY THROUGH THURSDAY.

RYAN

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 2, 5:10 AM EDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
510 AM EDT SAT JUN 2 2007

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-030915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
510 AM EDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 12:42 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1242 PM EDT SAT JUN 2 2007

OHZ035-021715-
AUGLAIZE OH-
1242 PM EDT SAT JUN 2 2007

...A STRONG THUNDERSTORM WILL AFFECT AUGLAIZE COUNTY THROUGH 115 PM
EDT...

AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR FRYBURG...MOVING NORTHEAST AT 15
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
WAPAKONETA...BUCKLAND...ST. JOHNS...UNIOPOLIS AND WAYNESFIELD.

THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH
MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO
PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Jun 2, 1:35 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT SAT JUN 2 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             CELINA                  40.56N 84.61W
06/02/2007  0.88 INCH        MERCER             OH   PUBLIC

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 1:00 PM EDTSevere Thunderstorm WarningILNMercer45 min
Jun 2, 3:29 PM EDTSevere Thunderstorm WarningILNHamilton46 min
Jun 2, 4:07 PM EDTSevere Thunderstorm WarningILNLicking38 min
Jun 2, 5:19 PM EDTSevere Thunderstorm WarningILNMiami, Shelby41 min
Jun 2, 5:43 PM EDTSevere Thunderstorm WarningILNDarke22 min
Jun 2, 3:24 PM EDTSevere Thunderstorm WarningILNFranklin, Ripley23 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.